MDJunction - People Helping People
 
Ask a Question
05/16/2011 01:52 PM

zoloft is making me very nervous

TenaceFemme
TenaceFemme  
Posts: 517
Member

Zoloft is making me very nervous is this normal? Will it go away?
Reply

05/16/2011 02:47 PM
ApRiLGeTsAngry77

How long have you been on it dear? If you just started it, it could be an average user reaction and may go away. How long has this been going on? When I first starting taking Cymbalta it made me nervous but it eventually went away.

05/16/2011 02:49 PM
TenaceFemme
TenaceFemme  
Posts: 517
Member

This is the first day.but I read somewhere zoloft is the worst for bipolar. I don't know if I should keep takinng it.

05/16/2011 03:55 PM
mem7478

not sure about zoloft-i take paxil-if i take too much(ssri's) it causes mania. check with your doctor. hope it works out ok for you.Smile

05/16/2011 03:56 PM
TenaceFemme
TenaceFemme  
Posts: 517
Member

Thank you

05/16/2011 04:02 PM
Dit
Dit  
Posts: 13722
Group Leader
I'm an Advocate

If your pdoc prescribed this med there must be a reason for him doing this. I hear Zoloft is good for anxiety and some members here swear by it working well for them. Now then i've heard the oppostie happening people having mania from it and that's what they suspect happened to me i got hypomanic/minor mania, i went on it not long ago (for anxiety)and we are suspecting this med caused me to become hypomanic/minor mania but we are not totally sure tho if it was Zoloft that did this. (i was going on a whole new med cocktail and we decided to try Zoloft we were still experimenting, so i went off Zoloft after around a month, this past March.

You may need to give this med a chance taking it the first time today not sure if this is what is causing anxiety, if you already had anxiety before taking this med you could just be still having this symptom, idk, Zoloft may not be the culpret, could be anything.


05/16/2011 04:40 PM
Wyndrake
Wyndrake  
Posts: 864
Member

I had my first mania / psychosis after being on just Zoloft for 6 months. I was being treated for depression. My dose started at 50 and increased to 150mg by the time I hit the mania.

Keep in mind I was not yet diagnosed with a disorder other than depression. I took Zooft for 5 years while on Seroquel and other meds and never had a problem. I think by itself it can cause trouble but with other meds usually is ok.

I try not to judge a new med too quickly because the first week or two is always sort of iffy for me. I will have bad side effects that go away real soon if I just wait it out. I always feel a little odd when I am switching meds or starting meds over again after quitting for a year.


05/16/2011 05:34 PM
cabinfever
cabinfever  
Posts: 1154
Senior Member

I'm not sure if the zoloft is the culprit, my 6 year old is on 125mg for Generalized Anxiety Disorder and doesn't show any signs of nervousness... but each medicine can treat every person differently. I would definatly talk to my pdoc about it. I really wish you all the luck in finding something that works well for you!

05/21/2012 07:22 AM
liamacker
liamacker  
Posts: 7849
Group Leader
I'm an Advocate

I was put on zoloft to treat bipolar depression and GAD and this med sent me into a mania, so i had to come off it. I too felt very nervous while on it, but not sure whether i should put that down to the state i was in or the med itself. I wouldn't suggest coming off it without talking to your pdoc but it could be that you just need to get used to it or that that paticular med isn't good for you. Wishing you well =)
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved